Help, I need sleep med suggestions

Discussion in 'Chit Chat' started by Toga, Jan 16, 2011.

  1. Toga

    Toga Member

    I have developed several spots of an itchy, itchy rash starting a couple weeks ago.

    I have lots of chemical skin allergies discovered through skin patch tests by a Dermatologist several years ago. I've gotten good control of those by using hyperallergenic products.

    This new rash, I believe, is from one of my medications. I started by stopping Tylonol. Then I started eliminating my Prescription drugs one by one. Last night I didn't take my nightly Ambien. The rash is getting better.

    The only Rx I am still taking is my HBP med.

    I am seeing the doctor who treats my FM on Tuesday. Does anyone have any ideas that I can (tactfully, of course) talk to him about as a substitute for Ambien?

    Years and years ago I had a Neurologist that rx'd one of the triptolene (sp?) meds. It worked for quite a while but I remember I gained lots of weight that came off when I stopped taking it. I am overweight now and really don't want to gain more but I would like to sleep at night.

    Last night was rough.

    I would appreciate any ideas or suggestions any of you might have.

    Thanks so much,

  2. kellygirl

    kellygirl Member

    I was on Amitryptilene (spelling?) also known as Elavil, and it worked, 25 mg. but I wasn't allowed to eat grapefruit with it so I put myself on melatonin that I get at the health food store.

    I don't know if I put weight on because of the Elavil or not, as it was only 25 mg. I always had a challenge with losing this 10 lbs. of I am back on weight watchers, their new program is so much healthier and better.
  3. Toga

    Toga Member

    Thanks for the reply kellygirl. I think you did a better job of spelling that than I did. All I have to say is you must like grapefruit. I gave it up because of my HBP meds and it hasn't bothered me too much except when I have to sit at the same table with someone who is eating it.

    I have given thought to Melatonin and may just get some.

    Thanks again,

  4. Toga

    Toga Member

    You've mentioned your sleep combo before and I wondered what it was. I'll definitely look into these products.

  5. kellygirl

    kellygirl Member

    I found my brain got use to the Elavil at night...which I didn't want to happen, so yeah, I would try to stick with natural things if I can.
  6. kellygirl

    kellygirl Member

    J, I was reading up on this and yes, it does sound like something I will eventually use. Thanks.
  7. therealmadscientist

    therealmadscientist New Member

    I have found over the counter Benadryl to work in an "emergency". Unfortunately, tolerence develops so quicky that it only is practical for a few days. (check with a local dollar store to buy)
    For the long term, Restoril (Temazepam) works well for me.It is fairly mild, short acting(maybe 4 hours),and seems to act quickly. It is now off-patent so fairly cheap. Ambien scares me, so I've never tried. Wishing you a good nights sleep.your mr bill. Hmmm, I suppose that if I had opium, I would try that. Oh, well.
  8. lilaclover30

    lilaclover30 New Member

    I have taken Trazadone for quite a while. For some reason, I woke up every hr. for the past 2 nights. but it has done wonders for my nights. Would you be allergic to it? Good luck!!

    Gentle Hugs,

  9. Toga

    Toga Member

    Well, my mysterious rash problem has been solved. It was my detergent!

    After a couple weeks of doing without meds. One night (or should I say early morning?) as I was drifting off it hit me that my rash was the worst on the areas of my body that was touching the bottom sheet.

    Ii woke right up and started remembering. My husband has taken the sheets out of the washer and put them in the dryer the last couple times they've been washed.

    I always run them through an additional full cycle with just water. So they are rinsed several times. He thinks that's overkilll.

    Needless to say, he is not allowed to decide when clothes should go in the dryer. As soon as I washed then correctly (correctly for my comfort anyway) my rash quickly began disappearing.

    So it wasn't meds this time. It was a contact rash. Thanks for all your suggestions. I thought I should let you know that this problem has been solved. So many of mine aren't ;-)

    And, yes I'm still speaking to my husband.

  10. Granniluvsu

    Granniluvsu Well-Known Member

    I hope that solves your rash issues, the extra rinse.

    Yes you are right in saying yes at least thtis one problem hopefully solved. Few of mine are too :)!!